Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weak solvability and well-posedness of a coupled Schrödinger-Korteweg de Vries equation
for capillary-gravity wave interactions


Authors: Daniella Bekiranov, Takayoshi Ogawa and Gustavo Ponce
Journal: Proc. Amer. Math. Soc. 125 (1997), 2907-2919
MSC (1991): Primary 35Q53, 35Q55, 76B15
DOI: https://doi.org/10.1090/S0002-9939-97-03941-5
MathSciNet review: 1403113
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An interaction equation of the capillary-gravity wave is considered. We show that the Cauchy problem of the coupled Schrödinger-KdV equation,

\begin{equation*}\begin {cases} i \partial _tu + \partial ^2_x u= \alpha vu + \gamma |u|^2u, \qquad t,x\in \Bbb R,\\ \partial _tv + \partial _x^3v + \partial _x v^2 = \beta \partial _x(|u|^2), \\ u(x,0)=u_0(x), v(x,0)=v_0(x), \end {cases} \end{equation*}

is locally well-posed for weak initial data $u_0\times v_0\in L^2(\Bbb R)\times H^{-1/2}(\Bbb R)$. We apply the analogous method for estimating the nonlinear coupling terms developed by Bourgain and refined by Kenig, Ponce, and Vega.


References [Enhancements On Off] (What's this?)

  • 1. Bekiranov, D., Ogawa, T., Ponce, G., On the well-posedness of Benney's interaction equation of short and long waves, Adv. Differential Equations 1 (1996), no. 6, 919-937. CMP 97:01
  • 2. Benilov, E.S., Burtsev, S.P., To the integrability of the equations describing the Langmuir-wave -ion-wave interaction, Phys. Let. 98A (1983) 256-258. MR 85f:76120
  • 3. Benney, D. J., A general theory for interactions between short and long waves, Stud. Appl. Math. 56, (1977), 81-94. MR 57:3657
  • 4. Bourgain, J., Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I Schrödinger equations, Geometric and Funct. Anal. 3 (1993), 107-156. MR 95d:35160a
  • 5. Bourgain, J.,Exponential sums and nonlinear Schrödinger equations, ibid. 3 (1993), 157-178. MR 95d:35159
  • 6. Bourgain, J., Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. II The KdV equation, ibid. 3 (1993), 209-262. MR 95d:35160b
  • 7. Cazenave, T., Weissler, F. B., The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$, Nonlinear Anal. T.M.A., 100 (1990), 807-836. MR 91j:35252
  • 8. Funakoshi, M. Oikawa, M., The resonant interaction between a long internal gravity wave and a surface gravity wave packet. J. Phys. Soc. Japan 52 (1983), 1982-1995. MR 84k:76030
  • 9. Ginibre, J., Le problème de Cauchy pour des edp semi-linéaires périodiques en variables d'espace [d'apès Bourgain], Séminaire BOURBAKI, 47 (1994-5) 796, 1-23.
  • 10. Hayashi, N., The initial value problem for the derivative nonlinear Schrödinger equation, Nonlinear Anal. TMA. 20 (1993), 823-833, MR 94c:35007
  • 11. Hayashi, N., Ozawa, T., Modified wave operators for the derivative nonlinear Schrödinger equation, Math. Annalen 298(1994), 557-576, MR 95f:35240
  • 12. Kato, T. On nonlinear Schrödinger equations, Ann. Inst. Henri Poincaré, Physique théorique, 46 (1987), 113-129. MR 88f:35133
  • 13. Kawahara, T., Sugimoto, N., Kakutani, T., Nonlinear interaction between short and long capillary-gravity waves, J. Phys. Soc. Japan, 39 (1975), 1379-1386
  • 14. Kenig, C. E., Ponce, G., Vega, L., The Cauchy problem for the Korteweg-de Vries equation in Sobolev spaces of negative indices, Duke Math. J. 71 (1993) 1-21. MR 94g:35196
  • 15. Kenig, C. E., Ponce, G., Vega, L., A bilinear estimate with applications to the KdV equation. J. Amer. Math. Soc. 9 (1996) 573-603. MR 96k:35159
  • 16. Kenig, C. E., Ponce, G., Vega, L., Quadratic Forms for the 1-D semilinear Schrödinger equation, Trans. Amer. Math. Soc. 348 (1996), no. 8, 3323-3353. MR 96j:35233
  • 17. Klainerman, S., Machedon, M., On the Maxwell-Klein-Gordon equation with finite energy, to appear in Duke Math. J.
  • 18. Laurençot, Ph., On a nonlinear Schrödinger equation arising in the theory of water waves, Nonlinear Anal. TMA 24 (1995), 509-527. MR 95k:35194
  • 19. Ma, Yan-Chow, The complete solution of the long-wave-short -wave resonance equations, Stud. Appl. Math., 59 (1978), 201-221. MR 58:25366
  • 20. Nishikawa, K., Hojo, H., Mima, K., Ikezi, H. Coupled nonlinear electron-plasma and ion acoustic waves, Phys. Rev. Lett. 33 (1974), 148-151.
  • 21. Ozawa, T., On the nonlinear Schrödinger equations of derivative type, Indiana Univ. Math. J. 45 (1996), no. 1, 137-163. CMP 96:17
  • 22. Strichartz, R. S., Restriction of Fourier transform to quadratic surfaces and decay of solutions of wave equation, Duke Math. J., 44, (1977), 705-714. MR 58:23577
  • 23. Tsutsumi, M., Well-posedness of the Cauchy problem for a coupled Schrödinger-KdV equation, Math. Sci. Appl. 2 (1993) 513-528. MR 96k:35163
  • 24. Tsutsumi, M., Hatano, S., Well-posedness of the Cauchy problem for Benney's first equations of long wave short wave interactions, Funkcialaj Ekvacioj, 37 (1994), 289-316 MR 95k:35196
  • 25. Tsutsumi, Y., $L^2$- solutions for nonlinear Schrödinger equations and nonlinear group, ibid., 30 (1987), 115-125. MR 89c:35143
  • 26. Yajima, N., Oikawa, M., Formation and interaction of sonic Langmuir soliton, Prog. Theor. Phys. 56 (1974), 1719-1739. MR 55:11882
  • 27. Yajima, N., Satsuma, J., Soliton solutions in a diatomic lattice system, ibid., 62 (1979), 370-378.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 35Q53, 35Q55, 76B15

Retrieve articles in all journals with MSC (1991): 35Q53, 35Q55, 76B15


Additional Information

Daniella Bekiranov
Affiliation: Department of Mathematics, Florida International University, Miami, Florida 33199
Email: bekiranov@fiu.edu

Takayoshi Ogawa
Affiliation: Graduate School of Polymathematics, Nagoya University, Nagoya, 464-01 Japan
Email: ogawa@math.nagoya-u.ac.jp

Gustavo Ponce
Affiliation: Department of Mathematics, University of California Santa Barbara, Santa Barbara, California 93106
Email: ponce@math.ucsb.edu

DOI: https://doi.org/10.1090/S0002-9939-97-03941-5
Keywords: Capillary-gravity wave, nonlinear Schr\"odinger, KdV, well-posedness
Received by editor(s): April 24, 1996
Additional Notes: The third author was partially supported by an NSF grant.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society